Side effects, let’s be honest…

I don’t like to read the side effects of any medication before I start taking it.  If anything odd happens then I read them to see if that could be it.

When the package came from the drug company, via UPS, it came with a water bottle and bottle of lotion.  Also, directions to drink one to one and a half gallons of water a day.  So I knew from the start that dehydration would be a problem.

Today is day four of treatment for Hep C.  Four the past twenty four hours I have wanted to sleep and have no appetite at all.  I tried to eat and couldn’t swallow, so I had a glass of milk.

I opened up the package for the side effects.  This is the general list I found inside.

Fatigue or lack of energy, Insomnia, Depression, Skin Rash, Hair Loss, Poor Appetite, Stomach Upset.   I won’t get into all the fine print, but there was a lot of it.

Sounds lovely when you consider that I have bi-polar disorder and am going through menopause.  The idea of depression scares the hell out of me.  I have also had eating issues in the past, due to my defiance issues and the idea that I can’t eat right now also frightens me.

John says my body is going through a lot of changes, that right now there is a huge adjustment to the medications.  He reminded me that like any new pain, you adjust and work with it as part of you.

Oh, did I mention the chills?  I hate that.  Just have to say, I don’t like this at all.  I feel like crying half the time.  I am truly a mess.

I am grateful that the treatment I am on is only a three month sentence.  (sorry, I had to call it that.)  The initial plan was for me to be on a year treatment plan, but they denied me for that.  Reasons I am unaware of at this point.

Aside from that fact that I have taken a few moments to feel pathetically sorry for myself, (fear does that to me)  I like to think about the fact that this is November.  Can you imagine me in July trying to paddle my kayak this way?  And you know I would too.

Anyway, no matter what happens, I have a good team of doctors that I trust to work with me.  Best of all, John said, he’s got my back.  Of course John also suggested I go for a walk today and I said “No, I don’t wanna.”   His response to that was, “You are going to be defiant for the next three months aren’t you?”

That is not my plan, but don’t tell John.

Advertisements

7 thoughts on “Side effects, let’s be honest…

  1. Hang in their buddy! Re the side effects – Keep in mind that any company that produces medications is liable for multi-million $$$$ lawsuits if anything unexpected happens. For their own security, they list every remotely possible side effect just to cover their rear ends. That is not to say that you may not experience one of them, but the chances are that you will not. Keep smiling! 🙂

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s